Texas, 2004

Damaging Wind in Texas, July 17, 2004

July 17, 2004 · NWS SHV · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 17, 1:55 PM CST, 4 hours 20 minutes earlier.

Area forecast discussion, Jul 17, 1:55 PM CST, 4 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
255 PM CDT SAT JUL 17 2004

.DISCUSSION...
AM SOMEWHAT CONCERNED ABOUT REDEVELOPMENT OF SHOWERS AND
THUNDERSTORMS OVER PARTS OF NORTHEAST TEXAS AND NORTH LOUISIANA
THIS EVENING...OR EVEN LATER TONIGHT...ALONG AND IN ADVANCE OF THE
FRONT. LATE THIS AFTERNOON THE FRONT WAS LOCATED ALONG A LINE FROM
PINE BLUFF AR TO JUST SOUTH OF TEXARKANA TO DALLAS. THE FRONT SHOULD
SLOWLY MOVE SOUTH DURING THE NIGHT. IN ADVANCE OF THE FRONT...A WARM
AND UNSTABLE ATMOSPHERE WILL BE IN PLACE...AND IT APPEARS A WEAK
SHORT WAVE OVER OKLAHOMA WILL MOVE SOUTHEAST TONIGHT...POSSIBLY
FIRING OFF ANOTHER ROUND OF CONVECTION OVER NORTH LOUISIANA AND/OR
EAST TEXAS. THUS WILL INCLUDE A CHANCE OF THUNDER OVER NORTH CENTRAL
LA...WITH A SLIGHT CHANCE OVER NORTHEAST TEXAS AND NORTHWEST
LOUISIANA FOR TONIGHT. WILL GO WITH ISOLATED SHOWERS ALONG AND NORTH
OF THE FRONTAL ZONE IN SOUTHWEST AR AND SOUTHEAST OK.

BEYOND TONIGHT...CONDITIONS LOOK DRY THROUGH NEXT THURSDAY OVER THE
FOUR STATE AREA. ANOTHER APPROACHING FRONT FRIDAY AND SATURDAY WILL
USHER IN THE NEXT CHANCE OF SHOWERS AND THUNDERSTORMS.

TEMPERATURES HAVE MODERATED SOMEWHAT DUE TO THE CLOUD COVER AND THE
FRONT TODAY...AND THIS BREAK IN THE HEAT SHOULD CONTINUE THROUGH
SUNDAY NIGHT...WITH TEMPS WARMING BACK UP ON MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
SHV  73  92  70  95 /  20   0   0   0
MLU  72  90  69  93 /  30   0   0   0
TXK  72  91  68  94 /  10   0   0   0
TYR  73  94  70  95 /  20   0   0   0
LFK  73  95  69  95 /  30   0   0   0

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.

&&

03
Hazardous weather outlook, Jul 17, 11:00 AM CST, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
1200 PM CDT SAT JUL 17 2004

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-181100-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
1200 PM CDT SAT JUL 17 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST AND NORTH CENTRAL LOUISIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...
A COLD FRONT WILL SLOWLY PUSH SOUTH ACROSS THE REGION THIS
AFTERNOON. SCATTERED THUNDERSTORMS WILL ACCOMPANY THIS FRONT...
MAINLY SOUTH OF A LINE FROM JACKSONVILLE TEXAS...TO MANSFIELD
LOUISIANA...TO CLARKS LOUISIANA. ISOLATED STORMS MAY BECOME SEVERE...
WITH DAMAGING WINDS THE PRIMARY HAZARD.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER CALL TO ACTION STATEMENT...
ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS...SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT.

The radar

The Shreveport radar (KSHV), 65 km away, was scanning. The volume nearest the first event began at 00:13 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Panola

When
July 17, 6:15 PM CST
Where
Panola County, 5 mi W of Carthage
Measured
57 kt (66 mph) estimated gust
Reported by
LAW ENFORCEMENT
Coordinates
32.150, -94.433

Trees downed.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyWarnings in Texas, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5412670.